Talk

Advanced search

Mumsnet has not checked the qualifications of anyone posting here. If you have any medical concerns we suggest you consult your GP.

Had my beta blocker doseage doubled and feel awful: how long will this last?

(11 Posts)
FoxesOnSocks Sat 05-Nov-16 21:22:49

Started the new dosage on Friday, was okay yesterday but today feel awful. Very lightheaded constantly.

Started beta blockers a long time ago and whilst I recall I felt bad - lightheaded and palpitations I can't recall for how long.

Anyone have experience?

FoxesOnSocks Sat 05-Nov-16 21:25:19

Started Thursday, not Friday

<today isn't Sunday shocker>

OohhThatsMe Sat 05-Nov-16 21:30:22

I'm just bumping this for you.

I took beta blockers once, a long time ago and they took a while to kick in (about three weeks) but I didn't feel any side effects at all before then.

Sorry not to be more help.

FoxesOnSocks Sun 06-Nov-16 07:31:46

Three weeks!!

shock

Oh no!!

Emberfirefly Sun 06-Nov-16 07:39:05

Why have you had them increased? This will make a difference as to whether you should persevere with the higher dose or not. If they are making you light headed or dizzy then they are likely reducing your blood pressure and/or pulse a bit too much and you you should see your GP as it may be better to reduce the dose again.

FoxesOnSocks Sun 06-Nov-16 07:45:31

I've an aortic coarctation and my 'higher side' is a bit higher than the cardiologist was happy with.

Though my 'lower side's wasn't high.

My GP won't change my dosage as it's the cardiologist that prescribed.

Albadross Sun 06-Nov-16 07:50:50

Which ones are they? I was given some after a failed ablation and i felt dizzy and sick constantly so I changed to different ones.

FoxesOnSocks Sun 06-Nov-16 07:54:12

Bisop 5mg

Bisop 2.5mg previously

Emberfirefly Sun 06-Nov-16 08:16:48

Don't stop them but get your blood pressure and heart rate checked - maybe your GP could try and speak to your cardiologist on Monday? Or is there a specialist nurse who works with your cardiologist you could call tomorrow?

FoxesOnSocks Sun 06-Nov-16 08:52:09

So an adjustment period isn't to be expected?

I'm resisted to go to GP as I highly suspect I'll be giving him a heap of money (no NHS here) for him to say he can't make the decision

Yes there's a nurse I can call.

Emberfirefly Sun 06-Nov-16 08:58:51

Yes there can be an adjustment period but it's important to get things checked out if you are having unpleasant side effects (which you are). Call the nurse - she can advise you best and chat to the cardiologist if necessary.

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now